Journal Article

Estimation of Dynamic Panel Data Sample Selection Models

Ekaterini Kyriazidou

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 68, issue 3, pages 543-572
Published in print July 2001 | ISSN: 0034-6527
Published online July 2001 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/1467-937X.00180
Estimation of Dynamic Panel Data Sample Selection Models

Show Summary Details

Preview

This paper considers the problem of identification and estimation in panel data sample selection models with a binary selection rule, when the latent equations contain strictly exogenous variables, lags of the dependent variables, and unobserved individual effects. We derive a set of conditional moment restrictions which are then exploited to construct two-step GMM-type estimators for the parameters of the main equation. In the first step, the unknown parameters of the selection equation are consistently estimated. In the second step, these estimates are used to construct kernel weights in a manner such that the weight that any two-period individual observation receives in the estimation varies inversely with the relative magnitude of the sample selection effect in the two periods. Under appropriate assumptions, these “kernel-weighted” GMM estimators are consistent and asymptotically normal. The finite sample properties of the proposed estimators are investigated in a small Monte-Carlo study.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.